MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted and replaced due to refractive surprise with iol rotation in the right eye.The degree of rotation was not provided.There was no need for incision enlargement, vitrectomy, or sutures.There was no patient injury.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
During follow-up, additional information was received as follows: there was a 14-degree misalignment.The physician went straight to explant due to spherical equivalent error on the calculator.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 8/11/2017.Device returned to manufacturer? yes.The product was received for investigation and visually inspected.Visual inspection with the unaided eye shows the product was cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis was not possible.The manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6793536
Report Number9614546-2017-00744
Device Sequence Number1541150
Product Code HQL
UDI-Device Identifier05050474553224
UDI-Public(01)05050474553224(17)190803
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/03/2019
Device Model NumberZCT300
Device Catalogue NumberZCT300U150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer08/22/2017
09/11/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date09/14/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR